Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Fluid in right ear, painful. Taking antibiotics, no results, tried cleaning ear, blood. Suggestions?

My husband has had fluid in his right ear now for 7 or 8 days... He went to PCP this past Friday and was put on antibiotics, doxocycline, prednisone and told to take Allegra D and Singuliar. The upper respiratory symptoms have ceased, BUT he has a fluid filled ear that is painful due to pressure he thinks. Ear infections have been a common ailment for most his life but they generally always clear up while on antibiotic treatment. We have tried some home remedies, olive oil, vinegar, alcohol etc. About 30 minutes ago I put some Ciprodex ear drops in, that I found from a previous infection. They were still in date and have been stored properly. He stuck a Q tip in his ear to "clean" away some of the liquid from the entrance to his ear and there is blood on the Q tip!! Do we need to go to the ER??
Asked On : Sat, 30 Mar 2013
Answers:  1 Views:  107
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
It seems that there might be having some middle ear infection.
If pus formation is started, without removing pus his problem may continue.
In this condition antibiotic has limited action.
Go to ER and get examined.
Meanwhile put antibiotic ear drops.
Take anti-inflammatory medicines along with antibiotics, he takes.
Do not try to clean up ear with Q tip.
Ok and take care.
Answered: Sun, 7 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor